Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 222, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 9, 2016, 11:43 PM CDT for 7 counties in North Dakota. It was in force for 62 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2016, 11:43 PM CDT (04:43 UTC)
- Expired
- Aug 10, 2016, 12:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burleigh County, ND, Emmons County, ND, Grant County, ND, Kidder County, ND, Logan County, ND, Morton County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 42 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 11:50 PM CDT | TSTM WND GST 79 | 8 N Selfridge, ND | |
| Aug 10, 12:15 AM CDT | TSTM WND GST 60 | Hazelton, ND | WINDS ONGOING AT TIME OF REPORT. |
| Aug 10, 12:18 AM CDT | TSTM WND DMG | Linton, ND | REPORT OF TREES DOWN AND 4 TO 6 INCH TREE LIMBS SNAPPED. POWER WAS ALSO OUT AT THE TIME OF CALL. |
| Aug 10, 12:20 AM CDT | TSTM WND GST 70 | Strasburg, ND | |
| Aug 10, 12:23 AM CDT | TSTM WND GST 74 | 5 N Linton, ND | NORTH DAKOTA STATE UNIVERSITY NDAWN OBSERVATION SITE. |
| Aug 10, 12:26 AM CDT | TSTM WND GST 80 | 5 N Linton, ND | PEAK WIND REPORTED AT THE NDSU NDAWN OBSERVATION SITE. |
| Aug 10, 12:30 AM CDT | TSTM WND DMG | Strasburg, ND | EMMONS COUNTY DEPUTY REPORTED 1 STORAGE BUILDING DESTROYED AND 2 OTHERS HEAVILY DAMAGED. FALLEN TREE DAMAGED A STRONG HARDWARE STORE AWNING. SEVERAL SNAPPED TREE LIMBS RANGING FROM 12 TO 14 INCH DIAMETER. SEVERAL UPROOTED TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Aug 9, 10:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080
WUUS53 KBIS 100443 RRA
SVRBIS
NDC015-029-037-043-047-059-085-100545-
/O.NEW.KBIS.SV.W.0222.160810T0443Z-160810T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1143 PM CDT TUE AUG 9 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
WESTERN LOGAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...
SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 1245 AM CDT/1145 PM MDT/
* AT 1143 PM CDT/1043 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR STERLING TO NEAR SOLEN TO 7 MILES
SOUTH OF SELFRIDGE...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STERLING AROUND 1150 PM CDT.
LINTON AROUND 1215 AM CDT.
STRASBURG AROUND 1225 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CATTAIL RECREATION AREA...MOFFIT...PORCUPINE...KINTYRE...FORT RICE...
BREIEN...HAZELTON RECREATION AREA...HULL...HUFF AND MCKENZIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4645 10108 4683 10053 4680 9945 4594 10019
4595 10140
TIME...MOT...LOC 0443Z 294DEG 40KT 4681 10024 4638 10074 4593 10088
HAIL...1.00IN
WIND...60MPH
$$
JONES3 follow-up statements
965
WWUS53 KBIS 100501
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1201 AM CDT WED AUG 10 2016
NDC037-100511-
/O.CAN.KBIS.SV.W.0222.000000T0000Z-160810T0545Z/
GRANT ND-
1201 AM CDT WED AUG 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4643 10093 4683 10046 4680 9945 4594 10019
4595 10113
TIME...MOT...LOC 0501Z 283DEG 36KT 4678 10005 4637 10051 4595 10058
$$
NDC015-029-043-047-059-085-100545-
/O.CON.KBIS.SV.W.0222.000000T0000Z-160810T0545Z/
KIDDER ND-BURLEIGH ND-LOGAN ND-SIOUX ND-EMMONS ND-MORTON ND-
1201 AM CDT WED AUG 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHERN KIDDER...SOUTHEASTERN BURLEIGH...WESTERN LOGAN...
SIOUX...EMMONS AND SOUTHEASTERN MORTON COUNTIES...
AT 1201 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF STEELE TO 4 MILES EAST OF CANNON
BALL TO 8 MILES NORTHWEST OF KENEL...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
LINTON AROUND 1220 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CATTAIL RECREATION AREA...MOFFIT...KINTYRE...FORT
RICE...BREIEN...HAZELTON RECREATION AREA...HULL...HUFF...MCKENZIE
AND BEAVER BAY RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4643 10093 4683 10046 4680 9945 4594 10019
4595 10113
TIME...MOT...LOC 0501Z 283DEG 36KT 4678 10005 4637 10051 4595 10058
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
JONES381
WWUS53 KBIS 100515
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1215 AM CDT WED AUG 10 2016
NDC015-029-043-047-059-085-100545-
/O.CON.KBIS.SV.W.0222.000000T0000Z-160810T0545Z/
KIDDER ND-BURLEIGH ND-LOGAN ND-SIOUX ND-EMMONS ND-MORTON ND-
1215 AM CDT WED AUG 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHERN KIDDER...SOUTHEASTERN BURLEIGH...WESTERN LOGAN...EASTERN
SIOUX...EMMONS AND EAST CENTRAL MORTON COUNTIES...
AT 1215 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF STEELE TO 8 MILES SOUTH OF
HAZELTON TO NEAR POLLOCK...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
WESTFIELD AROUND 1220 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CATTAIL RECREATION AREA...MOFFIT...KINTYRE...FORT RICE...HAZELTON
RECREATION AREA...HULL...BEAVER BAY RECREATION AREA AND TEMVIK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4645 10071 4683 10035 4680 9945 4594 10019
4595 10071
TIME...MOT...LOC 0515Z 283DEG 37KT 4675 9998 4637 10034 4595 10030
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
JONES447
WWUS53 KBIS 100530
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1230 AM CDT WED AUG 10 2016
NDC059-100538-
/O.CAN.KBIS.SV.W.0222.000000T0000Z-160810T0545Z/
MORTON ND-
1230 AM CDT WED AUG 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORTON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4595 10062 4644 10060 4677 10035 4678 9947
4594 10019
TIME...MOT...LOC 0528Z 292DEG 45KT 4675 9987 4630 10011 4595 10003
$$
NDC015-029-043-047-085-100545-
/O.CON.KBIS.SV.W.0222.000000T0000Z-160810T0545Z/
KIDDER ND-BURLEIGH ND-LOGAN ND-SIOUX ND-EMMONS ND-
1230 AM CDT WED AUG 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHERN KIDDER...SOUTHEASTERN BURLEIGH...WESTERN LOGAN...EASTERN
SIOUX AND EMMONS COUNTIES...
AT 1228 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF LAKE ISABEL TO 6 MILES NORTHEAST
OF LINTON TO 5 MILES SOUTH OF HAGUE...MOVING SOUTHEAST AT 50 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LINTON MESONET SITE REPORTS 74 MPH WINDS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN KIDDER...SOUTHEASTERN BURLEIGH...WESTERN LOGAN...EASTERN
SIOUX AND EMMONS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS:
CATTAIL RECREATION AREA...MOFFIT...KINTYRE...BEAVER BAY RECREATION
AREA...TEMVIK AND HULL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4595 10062 4644 10060 4677 10035 4678 9947
4594 10019
TIME...MOT...LOC 0528Z 292DEG 45KT 4675 9987 4630 10011 4595 10003
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
JONESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:37 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 9, 8:37 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 837 PM CDT TUE AUG 9 2016 .UPDATE... Issued at 829 PM CDT Tue Aug 9 2016 Storms continue to develop along the warm front tonight. So far the most severe storms remain just south of the ND/SD border. Short range models have been all over the place with the convection tonight. However, recent runs seem to have a slightly better grasp on what's happening across the region. Based on current radar trends and short term models, storms are expected to continue to develop along the ND/SD border and push east. Severe storms are possible along the most southern tier of North Dakota Counties, with the highest threat for substantial severe weather just south of the border. UPDATE Issued at 533 PM CDT Tue Aug 9 2016 A Severe Thunderstorm Watch has been issued for portions of southwest North Dakota. A warm front continues to push northward toward the ND/SD border. Conditions are growing increasingly unstable this evening along and just north of the front. Earlier cloud cover and thunderstorm activity continues to erode, allowing clearing and further destabilization. As the low level jet kicks in and edges the front northward thunderstorm activity is expected to develop and expand over the watch area. Initial storms may be discrete supercells and will be capable of producing all types of severe weather. As the night goes on a consolidation of storms is expected, with the potential for a mesoscale convective complex to form and push eastward along the front. Hail and high winds would be the main threat with any such system. && .SHORT TERM...(This evening through Wednesday) Issued at 232 PM CDT Tue Aug 9 2016 Severe weather highlights the short term period. As has been advertised for a few days, the timeframe for periods of severe weather should initiate this evening and continue through Wednesday evening. The southwest and south central remain as the favored areas for severe weather tonight...then south central Wednesday afternoon and evening. Latest water vapor imagery details a slow moving closed upper low across western Idaho. Southwest flow ahead of this system has embedded within in it a negatively tilted 700mb trough and surface low pressure in southeastern Montana. A warm front was draped across northern South Dakota and is forecast to remain . The surface low is forecast to move along the warm front through Wednesday producing periods of thunderstorms, some severe. The highest threat for severe weather will be along and north of the warm front which includes southwest and south central including the James River Valley. Various solutions on the most unstable cape and shear across the region. Believe the main trend of the highest threat for severe weather remains in the southwest through portions of south central. Not to say severe weather will not occur farther north, but there should be less of a threat. The 700mb trough will slide into southwest and south central ND this evening, with increasing coverage for showers and thunderstorms. The 0-6km shear and most unstable cape aligns best in the southwest between 00z- 06z, then shifts into south central 06z-12z Wednesday. The 0-1km storm relative helicity looks greatest in the southwest around 03z Wednesday. The thunderstorms will continue to progress east overnight but last through mid morning Wednesday. Another round of severe weather should be focused in south central ND Wednesday afternoon and evening along and ahead of the surface low and inverted trough between Bismarck and Jamestown. Pockets of heavier rainfall with an inch or two possible with any thunderstorm. .LONG TERM...(Wednesday night through Tuesday) Issued at 232 PM CDT Tue Aug 9 2016 Severe weather threat will diminish by 06z Thursday with the upper low slowly shifting across southern Saskatchewan and into southern Manitoba Thursday and Friday. A compensatory northwest flow of drier air will take control, however, a couple of weak shortwaves embedded within the northwest flow may develop a shower or two. Northwest flow transitions to broad ridging over the weekend for a dry period. The next shortwave trough shifts through Monday with another round of showers and thunderstorms followed by drier weather Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 829 PM CDT Tue Aug 9 2016 MVFR cigs and vsbys are possible with thunderstorms tonight and tomorrow. KDIK/KBIS/KJMS are the terminals most likely to be impacted by thunderstorms. Low stratus is possible in the wake of storms late tonight. IFR cigs are possible beginning around 12z. Thunderstorms are expected to continue around KJMS through much of Wednesday. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...AJ SHORT TERM...KS LONG TERM...KS AVIATION...AJ
Hazardous weather outlook, Aug 9, 10:29 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1029 PM CDT TUE AUG 9 2016 NDZ001-009>012-017>023-025-031>035-110330- DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-MCKENZIE-DUNN-MERCER- OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH- 1029 PM CDT TUE AUG 9 2016 /929 PM MDT TUE AUG 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS EVENING THROUGH TONIGHT. SOME MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. AN ISOLATED TORNADO IS POSSIBLE ACROSS SOUTHWEST NORTH DAKOTA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT OVER CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS MAY BE SEVERE...MAINLY ALONG AND EAST OF HIGHWAY 83. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PLEASE CALL THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0202 WITH YOUR REPORTS. YOU CAN ALSO POST THEM VIA FACEBOOK AND TWITTER. NDZ002>005-013-110330- BURKE-RENVILLE-BOTTINEAU-ROLETTE-PIERCE- 1029 PM CDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...HOWEVER THE THREAT OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED WEDNESDAY THROUGH WEDNESDAY NIGHT...WITH SOME POSSIBLY SEVERE...ESPECIALLY ALONG AND EAST OF HIGHWAY 83. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ036-037-040>048-050-051-110330- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 1029 PM CDT TUE AUG 9 2016 /929 PM MDT TUE AUG 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. SOME MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT OVER CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS MAY BE SEVERE...MAINLY ALONG AND EAST OF HIGHWAY 83. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PLEASE CALL THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0202 WITH YOUR REPORTS. YOU CAN ALSO POST THEM VIA FACEBOOK AND TWITTER. AJ
In the hours before
Special weather statement, Aug 9, 9:18 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT TUE AUG 9 2016
NDZ046-050-100245-
MCINTOSH ND-EMMONS ND-
918 PM CDT TUE AUG 9 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MCINTOSH AND SOUTHERN
EMMONS COUNTIES UNTIL 945 PM CDT...
AT 916 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS MOVING INTO SOUTHERN EMMONS COUNTY...OR 16 MILES SOUTH
OF LINTON...MOVING NORTH AT 40 MPH.
PEA TO HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LINTON...STRASBURG...ZEELAND...HAGUE...WESTFIELD AND HULL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A
BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4599 10052 4604 10059 4631 10050 4628 9965
4594 9979 4594 10051
TIME...MOT...LOC 0216Z 197DEG 33KT 4603 10024
HEINERTLocal storm report, Aug 9, 9:56 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
956 PM CDT TUE AUG 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL 7 S BUCYRUS 45.96N 102.79W
08/09/2016 E1.00 INCH ADAMS ND TRAINED SPOTTER
LARGEST ESTIMATED SIZE WAS QUARTER SIZED. MOST BELOW 1
INCH DIAMETER.
&&
NHEINERTLocal storm report, Aug 9, 10:12 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1012 PM CDT TUE AUG 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL 3 ENE NORTH LEMMON 45.96N 102.11W
08/09/2016 E1.00 INCH ADAMS ND TRAINED SPOTTER
ONGOING AT THE TIME OF THE CALL.
&&
ZHLocal storm report, Aug 9, 10:17 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1017 PM CDT TUE AUG 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST HETTINGER 46.00N 102.64W
08/09/2016 M60 MPH ADAMS ND ASOS
.
&&
ZHSpecial weather statement, Aug 9, 11:28 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1128 PM CDT TUE AUG 9 2016 NDZ019>023-025-034>037-042-045>048-050-051-100630- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY... GOODRICH...HARVEY...FESSENDEN...CARRINGTON...MANDAN...BISMARCK... STEELE...TAPPEN...JAMESTOWN...ELGIN...CARSON...NEW LEIPZIG... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 1128 PM CDT TUE AUG 9 2016 /1028 PM MDT TUE AUG 9 2016/ ...GUSTY WINDS WILL ACCOMPANY SCATTERED THUNDERSTORMS TONIGHT... WINDS GUSTING TO NEAR 55 MPH WILL ACCOMPANY SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL NORTH DAKOTA...INCLUDING THE JAMES RIVER VALLEY...THROUGH EARLY WEDNESDAY MORNING. DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES CAN BE EXPECTED. NH/MM
Local storm report, Aug 9, 11:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1134 PM CDT TUE AUG 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM TSTM WND DMG 2 WNW LINCOLN 46.77N 100.75W
08/09/2016 BURLEIGH ND ASOS
ASOS STATION BISMARCK ND /BIS/.
&&
MMThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:16 PM CDT | Special Weather Statement | BIS | Bowman, Slope | 44 min |
| Aug 9, 7:36 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 54 min |
| Aug 9, 8:46 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 59 min |
| Aug 9, 9:18 PM CDT | Special Weather Statement | BIS | Emmons | 27 min |
| Aug 9, 9:39 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 66 min |
| Aug 9, 10:02 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan | 58 min |
| Aug 9, 10:40 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 49 min |
| Aug 9, 10:40 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 35 min |
| Aug 9, 11:43 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 62 min |
| Aug 10, 12:42 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more | 63 min |
| Aug 10, 1:37 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 53 min |
| Aug 10, 2:15 AM CDT | Areal Flood Advisory | BIS | Dickey, Emmons, McIntosh | 6 hr |
| Aug 10, 4:13 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 62 min |
| Aug 10, 10:44 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, McIntosh | 46 min |
| Aug 10, 11:30 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 60 min |
| Aug 10, 11:40 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 65 min |
| Aug 10, 11:53 AM CDT | Flash Flood Warning | BIS | Dickey, McIntosh | 6 hr |
| Aug 10, 12:30 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 60 min |
| Aug 10, 1:37 PM CDT | Special Weather Statement | BIS | Dickey | 23 min |
| Aug 10, 4:11 PM CDT | Special Weather Statement | BIS | Stutsman | 34 min |
| Aug 10, 4:14 PM CDT | Flash Flood Warning | BIS | Dickey | 8 hr |
| Aug 10, 4:25 PM CDT | Special Weather Statement | BIS | McKenzie | 35 min |
| Aug 10, 4:38 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 67 min |
| Aug 10, 5:26 PM CDT | Flash Flood Warning | BIS | McKenzie | 6 hr |
| Aug 10, 5:43 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie | 62 min |
| Aug 10, 5:45 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 60 min |
| Aug 10, 6:42 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 63 min |
| Aug 10, 6:45 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 60 min |
| Aug 10, 6:52 PM CDT | Tornado Warning | BIS | Dunn, Stark | 23 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.